Doctor: spice causing seizures, heart attacks in teens

Spice is often referred to mojo or synthetic marijuana but doctors say it’s nothing like marijuana. In fact, the say it’s closer to acid.

“We’re seeing reactions similar to stuff like angel dust, PCP, LSD. People are vomiting, acting erratically, yelling in some cases,” said ER Doctor Michael Bindon at Springhill Medical Center.

Doctor Bindon says the drug affects your mind, then your heart.

“It’s speeding up your heart like a stimulate and when you start hallucinating, now your body is reacting to things that aren’t there so you’re having these intense fight of flight reflexes to situations that aren’t occurring because of what your mind is telling you,” Doctor Bindon explained.

How is it affecting the body?

So how is it directly affecting the body? Bindon says they’re still figuring that out. The drug is not regulated by the FDA and often times, spice is laced with other drugs or chemicals like roach spray, nail polish remover and cement mixer.

“It’s not just one substance. It’s every substance and you don’t know what’s been added to it. There’s stuff people are smoking they have no idea,” Doctor Brindon said.

Doctors say they’re seeing three to six patients reacting negatively to the drug a day.

In some cases, Doctor Bindon says teens are experiencing seizures and heart attacks because the drug restricts blood flow to the heart.

Fox10 News spoke with a first responder who says they’ve treated people who are 13 years-old up to 81 years-old.

If you know anything about people buying, selling, or using this poision, call police.

blog comments powered by Disqus